I am a 64 years old African American female. I had a Esophagogastroduodenoscopy procedure with general anesthesia on Jan. 13, 2014. Two weeks ago I noticed that my hair has started to thin so much that you can see right through it. My hair is already cut short because of Alopecia, however it was not thin in the places that grows. Now it is very, very thin all over. I am so disappointed because I already keep it barber cut in order for the thinner patches to be hidden. The last couple times I went to the barber, it took him 45 minutes to cut it because he had to take the time to try to get it blended enough to look decent.
Is there something that I can do to stop the thinning before I get bald patches again? Thank you for your help.
General anesthesia causing hair loss is unusual, but it does happen for some people. The hair loss could also perhaps be caused by the stress from the EGD procedure, which has been known to produce a temporary thinning called telogen effluvium.
You should really see a doctor who specializes in hair loss for an examination and a diagnosis.